Nevada, 2010Heavy Snow in Nevada, April 4 to 5, 2010
April 4 to 5, 2010 · NWS LKN · 1 event in 1 county or zone
Seven to twelve inches of snow was reported across most of the Ruby Mountains and the East Humboldt Range.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Seven to twelve inches of snow was reported across most of the Ruby Mountains and the East Humboldt Range.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Apr 4, 2:58 PM PST, 7 hours 2 minutes earlier.
Area forecast discussion, Apr 4, 2:58 PM PST, 7 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
358 PM PDT SUN APR 4 2010
.SYNOPSIS...A STRONG PACIFIC STORM SYSTEM WILL BRING RAIN...SNOW
AND GUSTY WINDS TO THE SILVER STATE TONIGHT AND MONDAY.
PRECIPITATION WILL END BY TUESDAY IN MOST AREAS...THOUGH GUSTY
WINDS MAY CONTINUE THROUGH TUESDAY AFTERNOON. A RIDGE OF HIGH
PRESSURE WILL BRING TRANQUIL WEATHER FOR THE REMAINDER OF THE
WORK WEEK.
&&
.SHORT TERM...TONIGHT THROUGH WEDNESDAY. ACTIVE PATTERN CONTINUES
AS A STRONG STORM SYSTEM FROM THE PACIFIC THAT IS ALREADY MAKING
LANDFALL ALONG THE COAST PLOWS INLAND TONIGHT AND TOMORROW. AS IS
TYPICAL...THIS SYSTEM WILL LOSE MUCH OF ITS MOISTURE OVER THE
SIERRA NEVADA MOUNTAINS...BUT ENOUGH SHOULD MANAGE TO GET PAST
THEM...COMBINED WITH STRONG LOW LEVEL FRONTOGENESIS...UPPER LEVEL
DIVERGENCE...JET STREAM DYNAMICS AND INSTABILITY TO BRING ADVISORY
LEVEL SNOWFALL TO MANY VALLEYS OF CENTRAL AND NORTHEASTERN NEVADA
TONIGHT AND MONDAY. PRECIPITATION TONIGHT WILL MAINLY BE OF A WARM
ADVECTIVE NATURE AS STRONG SOUTHERLY WINDS BRING MOISTURE IN FROM
THE PACIFIC ALOFT. MODELS CONTINUE TO FOCUS THIS FIRST BATCH
ACROSS ELKO COUNTY AND THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE IN
PARTICULAR...BUT ALSO SPREAD OUT LIGHTER PRECIPITATION INTO
SOUTHERN LANDER/SOUTHERN EUREKA COUNTIES AND WHITE PINE COUNTY.
GIVEN THIS POTENTIAL...DECIDED TO SPEED UP THE START TIME FOR THE
ADVISORY IN THOSE AREAS TO MATCH WHAT WAS ALREADY OUT FOR ELKO
COUNTY...SO THAT ALL EXISTING ADVISORIES AND WARNINGS NOW START AT 8
PM PDT THIS EVENING. THIS SEEMS ESPECIALLY PRUDENT GIVEN THAT
RADAR IS ALREADY PICKING UP ECHOES AS OF THIS WRITING /4 PM/.
GIVEN THE WARM ADVECTION THAT IS OCCURRING...SNOW LEVELS WILL
REMAIN RATHER HIGH MOST OF TONIGHT...SO THAT MANY LOWER VALLEYS
MAY JUST SEE RAIN...BUT HIGHER VALLEYS WILL LIKELY GET AT LEAST
SOME SNOW BEFORE THE ORIGINAL START TIME.
THE STRONG SURFACE COLD FRONT BEGINS MOVING ACROSS THE STATE IN
THE PREDAWN HOURS MONDAY...AND SHOULD REACH UTAH BY EARLY MONDAY
AFTERNOON. BAND OF PRECIPITATION EXPECTED TO MOVE JUST BEHIND THE
FRONT SHOULD BE MOSTLY SNOW IN THE ADVISORY/WARNING AREAS. MODEL
CONSENSUS HAS STARTED TO HIT NORTHERN NYE COUNTY HARDER WITH QPF
DURING THE DAY MONDAY AS THIS IS CLOSER TO THE LOW CENTER...SO
DECIDED TO ADD THAT ZONE TO THE WINTER WEATHER ADVISORY AREA
STARTING AT 5 AM. SNOW LEVELS MAY BE A BIT BODERLINE...BUT AT THIS
POINT EXPECT MAJORITY OF THE ZONE TO RECEIVE CLOSE TO 3 INCHES OF
SNOW. ZONES FURTHER NORTH MAY NOT DO QUITE AS WELL WITH THE MAIN
FRONTAL BAND ON MONDAY...BUT WHEN THAT IS ADDED TO WHAT FALLS
TONIGHT...IT APPEARS THAT ALL ZONES ARE LIKELY TO REACH ADVISORY
CRITERIA. BESIDES THE SNOWFALL...WINDS WILL BECOME STRONG AND
GUSTY ONCE THE FRONT PASSES...WITH GUSTS UP TO 40 MPH POSSIBLE IN
MOST AREAS. IN FACT...GUSTS MAY EXCEED WIND ADVISORY CRITERIA BY
MONDAY EVENING ACROSS EXTREME EASTERN ELKO COUNTY...AS WELL AS THE
DOWNSLOPE /EASTERN/ SIDE OF THE RUBIES AND EAST HUMBOLDT
RANGE...SO WIND ADVISORIES MAY BE NEEDED FOR LATER MONDAY
AFTERNOON AND EVENING. GIVEN REMAINING UNCERTAINTY...AND EXISTING
ADVISORIES...DECIDED TO GIVE ONE MORE SHIFT A CHANCE TO LOOK
BEFORE PULLING THE TRIGGER ON ANY WIND ADVISORIES.
MUCH QUIETER WEATHER RETURNS TUESDAY...HOWEVER JET STREAK ALOFT
AND BUILDING HIGH PRESSURE WILL KEEP WINDS GUSTY...PARTICULARLY
ACROSS THE AFOREMENTIONED AREAS OF ELKO COUNTY AND ALSO PARTS OF
NORTHERN NYE COUNTY. OTHERWISE...THERE MAY BE A FEW ISOLATED SNOW
SHOWERS OVER THE MOUNTAINS...BUT IN GENERAL THE WEATHER WILL BE
IMPROVING.
MUCH QUIETER WEATHER WEDNESDAY AS RIDGE CONTINUES
BUILDING...SUNSHINE DOMINATES...AND WINDS SLACK OFF. RCM
.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT SATURDAY. THE UPPER
LEVEL RIDGE WILL ESTABLISH ITSELF OVER THE GREAT BASIN AT THE
BEGINNING OF THIS FORECAST PERIOD RESULTING IN A SUBTLE WARMING
AND DRYING TREND ACROSS THE LKN CWA. TEMPERATURES WILL REBOUND
SEASONAL NORMS ...PROVIDING A SHORT REPRIEVE FROM THE WINTRY
CONDITIONS. EXPECT TEMPERATURES TO WARM TO THE UPPER 50S AND LOWER
60S. THE ECMWF...GEM...UKMET AND GFS ALL INDICATE A STORM SYSTEM
FOR NEXT WEEKEND...BUT THERE ARE SIGNIFICANT DIFFERENCES WITH
REGARD TO THE TIMING AND THE TRACK OF THE LOW AND PRECIPITATION
SHIELD. IT IS CERTAIN THAT COLDER TEMPERATURES AND A MIX OF
RAIN/SNOW WILL BE HEADED TO NORTHERN AND CENTRAL NEVADA...BUMPED
UP POPS FOR DAY 6 AND DAY 7. PJS
&&
.AVIATION...CURRENTLY THERE IS A FRONTAL BOUNDARY PUSHING INTO
NORTHERN CALIFORNIA AND OREGON...THAT WILL CONTINUE TO TREK INLAND
OVER THE ENSUING 24 HR PERIOD. ALREADY...MID AND HIGH DECKS AHEAD
OF THE SYSTEM HAVE MOVED INTO THE GREAT BASIN...AT
PRESENT...21Z...ALL CEILINGS ARE ABOVE 15000 FT. AFTER 00Z...
EXPECT THE CEILINGS TO DECREASE BELOW 8000 FT. PRECIPITATION WILL
MOVE INTO THE LKN CWA TONIGHT...RESULTING IN WIDESPREAD IFR
CONDITIONS...WHICH WILL LINGER INTO MONDAY MORNING. PJS
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 8 PM PDT
MONDAY FOR NORTHERN ELKO COUNTY...SOUTHWEST AND SOUTH CENTRAL
ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA
COUNTY...WHITE PINE COUNTY.
WINTER STORM WARNING FROM 8 PM THIS EVENING TO 8 PM PDT MONDAY
FOR RUBY MOUNTAINS/EAST HUMBOLDT RANGE.
WINTER WEATHER ADVISORY FROM 5 AM TO 8 PM PDT MONDAY FOR
NORTHERN NYE COUNTY.
&&
93/97/97
Hazardous weather outlook, Apr 4, 2:21 PM PST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
321 PM PDT SUN APR 4 2010
NVZ034-052230-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
321 PM PDT SUN APR 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA.
.DAYS ONE AND TWO...TONIGHT AND MONDAY.
A PACIFIC STORM SYSTEM WILL BRING HEAVY SNOW TO THE RUBY MOUNTAINS
AND EAST HUMBOLDT RANGE TONIGHT AND MONDAY. TOTAL SNOWFALL
ACCUMULATIONS OF 10 TO 14 INCHES ARE EXPECTED...WITH WINDS GUSTING
UP TO 45 MPH BY MONDAY AFTERNOON. A WINTER STORM WARNING IS IN
EFFECT.
.DAYS THREE THROUGH SEVEN...TUESDAY THROUGH SATURDAY.
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.
NVZ031-032-035-037-052230-
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
321 PM PDT SUN APR 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA AND NORTHEAST NEVADA.
.DAYS ONE AND TWO...TONIGHT AND MONDAY.
A PACIFIC STORM SYSTEM WILL BRING SNOW TO MUCH OF ELKO
COUNTY...SOUTHERN LANDER COUNTY...SOUTHERN EUREKA COUNTY AND WHITE
PINE COUNTY TONIGHT AND MONDAY. TOTAL SNOWFALL ACCUMULATIONS OF 2
TO 6 INCHES ARE EXPECTED ACROSS THE VALLEYS...WITH HIGHER AMOUNTS
IN THE MOUNTAINS. WINDS WILL ALSO BECOME STRONG AND GUSTY...WITH
GUSTS UP TO 40 MPH EXPECTED BY MONDAY AFTERNOON. A WINTER WEATHER
ADVISORY IS IN EFFECT.
.DAYS THREE THROUGH SEVEN...TUESDAY THROUGH SATURDAY.
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.
NVZ013-052230-
NORTHERN NYE COUNTY-
321 PM PDT SUN APR 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEVADA.
.DAYS ONE AND TWO...TONIGHT AND MONDAY.
A PACIFIC STORM SYSTEM WILL BRING SNOW TO NORTHERN NYE COUNTY LATE
TONIGHT AND MONDAY. TOTAL SNOWFALL ACCUMULATIONS OF 1 TO 4 INCHES
ARE EXPECTED ACROSS THE VALLEYS...WITH HIGHER AMOUNTS IN THE
MOUNTAINS. WINDS WILL ALSO BECOME STRONG AND GUSTY...WITH GUSTS UP
TO 40 MPH EXPECTED BY MONDAY AFTERNOON. A WINTER WEATHER ADVISORY
IS IN EFFECT.
.DAYS THREE THROUGH SEVEN...TUESDAY THROUGH SATURDAY.
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.
NVZ030-036-052230-
HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
321 PM PDT SUN APR 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA AND NORTHWEST NEVADA.
.DAYS ONE AND TWO...TONIGHT AND MONDAY.
A PACIFIC STORM SYSTEM WILL BRING RAIN AND SNOW TO HUMBOLDT
COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY TONIGHT
AND MONDAY. TOTAL SNOW ACCUMULATIONS OF UP TO 3 INCHES ARE
EXPECTED ACROSS THE VALLEYS...WITH HIGHER AMOUNTS IN THE
MOUNTAINS. WINDS WILL ALSO BECOME STRONG AND GUSTY...WITH GUSTS UP
TO 35 MPH EXPECTED BY MONDAY AFTERNOON.
.DAYS THREE THROUGH SEVEN...TUESDAY THROUGH SATURDAY.
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.
NVZ033-052230-
EXTREME EASTERN ELKO COUNTY-
321 PM PDT SUN APR 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA.
.DAYS ONE AND TWO...TONIGHT AND MONDAY.
A PACIFIC STORM SYSTEM WILL BRING RAIN AND SNOW TO EXTREME
EASTERN ELKO COUNTY LATE TONIGHT AND MONDAY. TOTAL SNOW
ACCUMULATIONS OF UP TO 3 INCHES ARE EXPECTED ACROSS THE
VALLEYS...WITH HIGHER AMOUNTS IN THE MOUNTAINS. WINDS WILL ALSO
BECOME STRONG AND GUSTY...WITH GUSTS UP TO 50 MPH POSSIBLE BY
MONDAY NIGHT. A WIND ADVISORY MAY BE NEEDED.
.DAYS THREE THROUGH SEVEN...TUESDAY THROUGH SATURDAY.
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.
RCM
Heavy Snow, Ruby Mountains/E Humboldt Range
- When
- April 4, 10:00 PM PST to April 5, 2:00 PM PST
- Where
- Ruby Mountains/E Humboldt Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 40.294, -115.130 (the zone’s center; the record gives no point)
The Corral Canyon SNOTEL reported 12 inches of snow, Hole-In-Mountain SNOTEL picked up 9 inches, and Green Mountain SNOTEL received 8 inches.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Avalanche in Utah, April 4 to 6, 20101 death · 62 kt wind · 13 events
- Hail and Damaging Winds in Illinois, April 4 to 5, 2010$165,000 · 52 kt wind · 8 events
- Tornado and Hail in Missouri, April 4, 2010$20,000 · EF0 · 34 events
- Hail in Iowa, April 4, 2010$50,000 · 1.25 in hail · 13 events
- Hail and Damaging Winds in Illinois, April 4, 2010$50,000 · 1.75 in hail · 9 events
- Winter Storm and High Wind in Wyoming, April 4 to 7, 201050 kt wind · 17 events
- Hail and Damaging Wind in Missouri, April 4, 20102 in hail · 15 events
- Hail and Damaging Winds in Oklahoma, April 4 to 5, 2010$5,000 · 1.75 in hail · 10 events
- High Wind in Nevada, April 4 to 5, 201058 kt wind · 8 events
- Hail and Damaging Wind in Missouri, April 4, 20101 in hail · 7 events
- Winter Storm in California, April 4 to 5, 20106 events
- Hail and Damaging Wind in Oklahoma, April 4 to 5, 20101 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 214679.